MAUDE Adverse Event Report: GYRUS ACMI, INC. SHOCKPULSE LITHOTRIPSY FOOTSWITCH; LITHOTRIPTOR, ULTRASONIC

GYRUS ACMI, INC. SHOCKPULSE LITHOTRIPSY FOOTSWITCH; LITHOTRIPTOR, ULTRASONIC
Model Number SPL-FS
Medical Device Problem Codes Mechanical Problem (1384); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.Evaluation found footswitch is activated as soon as connected.The reported issue was confirmed.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
Olympus representative (rep.) reported when the nurse connected the footswitch before the case starts , the transducer/probe kept on going even when the pedal was released.According to the report, the surgeon usually use the transducer to the procedure , however, wanted to try this footswitch for this particular case (therapeutic unspecified procedure).The surgeon then used buttons on transducer.Surgery was a success with no delay, intended procedure was completed with no harm or injury to the patient.After the case, the rep.Tried the footwitch and still the same issue , as soon as it is connected without pressing the pedal, the transducer was "on".No harm was reported.No patient, no user injury reported due to the event.
 
Additional Manufacturer Narrative
The initial medwatch incorrectly reported the site registration number.The site registration number is 3011050570.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the likely cause of the reported event is due to the normally open wire and normally closed wire coming into contact due to the large gage wire being stripped.If additional information becomes available, this report will be supplemented accordingly.Olympus will continue to monitor field performance for this device.

Brand Name
SHOCKPULSE LITHOTRIPSY FOOTSWITCH
Common Device Name
LITHOTRIPTOR, ULTRASONIC
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16547849
Report Number3005975494-2023-00046
Device Sequence Number6043051
Product Code FEO
UDI-Device Identifier00821925043695
UDI-Public00821925043695
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPL-FS
Device Lot NumberFR200625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer05/01/2023
06/15/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date05/22/2023
07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown